Joint disorders are known as diseases affecting the joints. The common joint diseases are arthritis, rheumatoid arthritis, gout, tennis elbow, osteoarthritis, and polymyalgia rheumatica. Joint diseases are often caused due to injury, bone deformities, increased stress on joints, obesity, and other metabolic disorders. It is managed by rest, applying ice, or a heating pad to the affected region. Taking painkillers and nonsteroidal anti-inflammatory medications helps in reducing pain.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Could there be an underlying reason for pain and clicking in joints?
Query: Hello doctor,I have a joint pain with lots of clicking. On a scale of 1 to 10, it is only 1 or 2. But, the clicking is to the point where it is annoying. Also, my ankle hurts a lot for no apparent reason. I do not know if this is relevant, but my foot used to turn in. Read Full »
Answer: Hello, Welcome to icliniq.com. If your worry is about the clicking of the joints, then that is fairly common, and not a cause for worry especially if you are in a growing phase or stopped growing recently. You however, have to do regular stretches and strengthening exercises to help with this.You me... Read Full »
My husband is a heart patient, and he is on Aspirin. Is it safe for him to undergo arthroscopic surgery?
Query: Hi doctor, My husband is having arthroscopic surgery soon. We did not realize until we went to see the nurse in the hospital for a pre-operation interview that he was still taking an Aspirin regimen. They called the doctor and said it was still good for him to get the surgery. However, I am not so s... Read Full »
Answer: Hi, Welcome to icliniq.com. Patients on Aspirin are at risk of bleeding during surgical procedures. Arthroscopy is a low-risk procedure, but various arthroscopic procedures are fairly invasive, and bleeding can occur. The same holds true for blocks as large volumes of fluids are injected close to ... Read Full »
What can I do to heal my popped sternum?
Query: Hello doctor, I am a 45 year old female. I jumped off a boat and my sternum popped. I have swelling and severe pain. I am taking Ibuprofen. It hurts to breathe and move my arms. I have a history of osteoporosis, degenerative disk disease, and scoliosis. Read Full »
Answer: Hello, Welcome to icliniq.com. It can be a sterno-clavicular dislocation. If it is, then you need to lie down and push the shoulder behind. But, an orthopedic surgeon needs to reduce the dislocation. Till then wear an arm sling pouch. I suggest you continue taking Ibuprofen. And upload the X-rays a... Read Full »
What is the reason for swelling behind both my knees after a hike?
Query: Hello doctor, The backs of both my knees are swollen after a hike. When I first noticed this, I thought I got bitten by a mosquito or a bug. So, I applied After Bite to the area a little bit. The redness was reduced the next day but, it is still swollen. I see a lump right behind the knees. I can co... Read Full »
Answer: Hello, Welcome to icliniq.com. Kindly send me a picture of the attached area. Only then can I comment on the condition and the specialist you will have to visit. Revert with more information to an orthopaedician and traumatologist online --> https://icliniq.com./ask-a-doctor-online/orthopaedician... Read Full »
How long will a joint swelling take to cause permanent joint damage in psoriatic polyarthritis?
Query: Hello doctor, Patient is 10 years old with psoriasis polyarthritis. Received Methotrexate, and Enbrel for three years. As in medical remission, it was decided ten months ago to stop Methotrexate and continue only with Enbrel. Three months later started having infections and paradoxical reaction to ... Read Full »
Answer: Hello, Welcome to icliniq.com. I have gone through your history. Well, it seems like you developed a reaction to Enbrel which is quite common as it does flare psoriasis in some patients. Pertaining to your queries: Since you have mentioned only one ankle is swollen, it is not justified taking su... Read Full »
Query: Hi doctor, I am a 24 year old female. My BMI is normal. I am fairly active on my feet all day because of work and I used to walk instead of transport. I was a lot more active when I was younger. I used to dance for roughly 20 hours a week and swim five hours a week. Since I have got older and due to... Read Full »
Answer: Hello, Welcome to icliniq.com. It does seem like osteoarthritis, but I would suggest ruling out rheumatological diseases as well and check vitamin D and repeat it. For your shoulder I would like to know how much is your range of motion. Read Full »